MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Irritation (1941)
Date of Event 04/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.The device will not be returned for analysis.Without the device, the connector type associated with this event could not be determined.Device labeling addresses the reported event as follows: precautions: the band should not be sutured to the stomach.Suturing the band directly to the stomach may result in erosion.As with other gastroplasty surgeries, particular care must be taken during dissection and during implantation of the device to avoid damage to the gastrointestinal tract.Any damage to the stomach during the procedure may result in erosion of the device into the gi tract.Over-dissection of the stomach during placement may result in slippage or erosion of the band and require reoperation.Anti-inflammatory agents, which may irritate the stomach, such as aspirin and non-steroidal anti-inflammatory drugs, should be used with caution.The use of such medications may be associated with an increased risk of erosion.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body there is a risk of band erosion into stomach tissue.Erosion of the band into stomach tissue has been associated with revision surgery, after the use of gastricirritating medications, after stomach damage and after extensive dissection or use of electrocautery, and during early experience.Symptoms of band erosion may include reduced weight loss, weight gain, access port infection, or abdominal pain.Re-operation to remove the device is required.Other adverse events considered related to the lap-band system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury ad wound infection.Warning: the manufacturer of the lap-band® adjustable gastric banding system has designed, tested and manufactured it to be reasonably fit for its intended use.However, the lap-band® system is not a lifetime product and it may break or fail, in whole or in part, at any time after implantation and notwithstanding the absence of any defect.Causes of partial or complete failure include, without limitation, expected or unexpected bodily reactions to the presence and position of the implanted device, rare or atypical medical complications, and component.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to "have irritation of the lap band around my stomach, this is what the doctor called it, so he removed all of the fluid to let the irritation heal.I went a couple of months and then started having adjustments to have the fluid put back in.It was never the same, but the doctor didn't seemed concerned, so i had fills every couple of months.In (b)(6) 2017 i had the same issue with stomach issues and went back to the doctor, he said i had a gastric virus, but when i went to my family doctor they sent me to the emergency room.I had an infection and after medical test it was determined my lap band had eroded and caused an infection.The surgeon removed my lap band, he commented it took him longer because he had a hard time finding it.".

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC
1120 s. capital of texas hwy
bldg. 1, ste. 300
austin TX 78746
MDR Report Key7496729
Report Number3006722112-2018-00139
Device Sequence Number16478538
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/10/2010
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number1570978
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight96